I am about to have porcelain veneers placed. However, I’m worried about the numbing medication. I’m sensitive to any type of drug that can make my heart race. Last week, a friend of mine said that when they did the medicine for her porcelain veneers that her heart raced like crazy and her hands shook after they applied a topical agent with epinephrine in it. I am quite concerned about this and wonder if there is a way to avoid this.
What your friend experienced was much more likely due to a form of dental anxiety. Not all mixtures of Novocain contains epinephrine, but even if hers did I do not think that is what caused her to shake. The epinephrine in the medication would be less than what her body would produce if she was anxious. Dental fear can not only ramp up your body’s response, but increases your metabolism which weakens the effectiveness of the numbing medication.
My suggestion would be for you to have your cosmetic dentist give you some nitrous oxide before your porcelain veneers procedure. This is a very mild form of sedative that will relax you enough to keep your body’s epinephrine response in check as well as lessen your sensitivity. You simply breathe in the nitrous oxide through a small nosepiece.
The benefit of this type of dental sedation is that you are able to get on with your day as normal. Once your procedure is completed, the dentist simply switches your nitrous to oxygen and in just a couple of minutes you are completely back to normal.
This blog is brought to you by Decatur, AL Dentists Drs. Drake and Wallace.